MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-2-6-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium coil (model: qc-2-6-3d lot: a697981) was returned for analysis.The axium implant coil was returned within the introducer sheath.The axium coil was found to be inverted within the introducer sheath with the wavelock at the distal end.The axium pushwire was found to be broken at ~ 6.8cm from proximal end and retained by release wire.The axium implant coil was found to be damaged within the introducer sheath.No damages or irregularities were found with the introducer sheath.The axium coil was not able to be pushed out from within the introducer sheath due to resistance.The axium implant coil tip od (outer diameter) was found to be 0.0113¿ which is within specifications (specifications: 0.0112¿ +0.001¿ / -0.002¿).The id (inner diameter) of the introducer sheath was found to be 0.0185" (0.4699mm) which is within specifications: 0.47mm +0.03/ -0.00).No other anomalies were observed.Based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed.There were no reported issues pushing the axium coil out from within the introducer sheath during preparation.Therefore, it is likely the implant coil became damaged during preparation or due to improper hubbing technique (over tightening) subsequently causing the implant coil to become stuck.In addition, as the axium implant coil was found to be inverted within the introducer sheath it is likely that resistance would occur when attempting to push the implant coil out from this portion of the introducer sheath as this portion of the introducer sheath is designed to create resistance with the pushwire portion of the axium coil.It is possible that the customer inadvertently inverted the axium coil following hydration or inspection.It is also possible that pulling the axium coil through the wave-lock portion of the introducer sheath caused the implant coil to become damaged.Regarding the damage to the axium pushwire, as the issue was not reported by the customer, it is possible the damage occurred during return to medtronic for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the echelon-10 was in placed, and the coil was delivered; however, the push resistance of the coil was large, and when it was withdrawn, it was found that the out sheath was too tight resulting in not being able to be pushed out.The coil was replaced with the same model product, pushed smoothly, and successfully implanted.3 more coils were implanted after, and the surgery was over.The patient was undergoing surgery to treat a ruptured, saccular aneurysm of the posterior communicating artery with a max diameter of 5mm and a neck diameter of 3mm.It was noted the vessel tortuosity was moderate.There were no patient symptoms associated with the event.The devices were prepared as indicated in the ifu.Additional information received reported the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11691201
Report Number2029214-2021-00454
Device Sequence Number3999225
Product Code KRD
UDI-Device Identifier00847536017436
UDI-Public00847536017436
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2021
Device Model NumberQC-2-6-3D
Device Catalogue NumberQC-2-6-3D
Device Lot NumberA697981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight56